MAUDE Adverse Event Report: S.B.M. SAS FIXIT / COMPOSITCP THREADED ANCHOR SYSTEM; SUTURE ANCHOR

S.B.M. SAS FIXIT / COMPOSITCP THREADED ANCHOR SYSTEM; SUTURE ANCHOR
Model Number 110026108
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the device will not be returned to us, as it remains implanted.Device used out of specifications.No patient injury.To complete our investigations, we requested additional information.Response received on 03 may 2021 and reassessment of the incident: "foreign body retained? yes" - did the patient retain a piece of anchor? yes.The patient retained a piece of the anchor.Half of the anchor is still in.Or the anchor was implanted without being broken? no.The anchor was implanted and it broke during implantation."both sutures broke off implant once item was inserted into patient's talus": to be able to analyze this incident, please report on the circumstance when the event occurred.When screwing in the implant the sutures got shredded and broke off.It looked like the sutures were grinded by the threads of the anchor.Did a delay in the procedure over 30 minutes occur that was related to the event? no.No defective product returned: do you have image (x-ray, mri, etc.) and/or photos of the sutures broken for analyze? no.Unable to return product because surgeon was unable to take broken implant out of patient without causing damage.Using the fixit on the talus / foot bone is out of indication: how was the fixit anchor used in this zone? the 4.5 tcp anchor was used as part of our "quattro brace" construct for lateral ankle instability repair."the patient retained a piece of the anchor.Half of the anchor is still in": did the surgeon use another anchor to complete surgery? no.According to the surgeon, did the piece of anchor in the patient would be likely to cause or contribute to serious injury? the surgeon is concerned that the half of the anchor that is still in patient is unstable and will ultimately fail.These first elements are being analysed.
 
Event or Problem Description
(b)(4).Event occured in (b)(6)/ usa - complaint description: both sutures broke off implant once item was inserted into patient's talus.Item name: compositcp 4.5mm two #2 bband, item number: 110026108, lot number: 183502.
 
Additional Manufacturer Narrative
It has been indicated that the device will not be returned to us, as it remains implanted.Device used out of specifications.No patient injury.To complete our investigations, we requested additional information.Response received on 03 may 2021 and reassessment of the incident: "foreign body retained? yes" - did the patient retain a piece of anchor? yes.The patient retained a piece of the anchor.Half of the anchor is still in.Or the anchor was implanted without being broken? no.The anchor was implanted and it broke during implantation."both sutures broke off implant once item was inserted into patient's talus": to be able to analyze this incident, please report on the circumstance when the event occurred.When screwing in the implant the sutures got shredded and broke off.It looked like the sutures were grinded by the threads of the anchor.Did a delay in the procedure over 30 minutes occur that was related to the event? no.No defective product returned: do you have image (x-ray, mri, etc.) and/or photos of the sutures broken for analyze? no.Unable to return product because surgeon was unable to take broken implant out of patient without causing damage.Using the fixit on the talus / foot bone is out of indication: how was the fixit anchor used in this zone? the 4.5 tcp anchor was used as part of our "quattro brace" construct for lateral ankle instability repair."the patient retained a piece of the anchor.Half of the anchor is still in": did the surgeon use another anchor to complete surgery? no.According to the surgeon, did the piece of anchor in the patient would be likely to cause or contribute to serious injury? the surgeon is concerned that the half of the anchor that is still in patient is unstable and will ultimately fail.These first elements are being analysed.Follow up 1.Result of compositcp 4.5mm investigations: no elements were returned to sbm and no photos were available.The anchors comply with manufacturing specifications, the plastification time and injection time were very stable, no material flow defect likely to degrade the material was encountered.The device was used outside its specifications.The medical device is intended to be used for reconstruction of the rotator cuff, and not to be implanted in a hard bone such as the talus.This indication is stipulated in the ifu / performance: "the compositcptm anchor systems in duosorb 30 are bioabsorbable.They serve as a support for healing of the rotator cuff tendons, which facilitates shoulder function recovery and reduces pain in patients".1st hypothesis: the punch tap was not used before the medical device was implanted.2nd hypothesis: the patient's bone is very hard, a size 5.5 should have been used.The expertise report was transmitted to our distributor.This complaint is closed.
 
Event or Problem Description
Fnc (b)(4).Event occured in (b)(6)/ usa - complaint description: both sutures broke off implant once item was inserted into patient's talus.Item name: compositcp 4.5mm two #2 bband.Item number: 110026108.Lot number: 183502.
 
Event or Problem Description
Fnc 2104/02183, event occured in englewood / usa.Complaint description: both sutures broke off implant once item was inserted into patient's talus.Item name: compositcp 4.5mm two #2 bband, item number: 110026108, lot number: 183502.
 
Additional Manufacturer Narrative
It has been indicated that the device will not be returned to us, as it remains implanted.Device used out of specifications.No patient injury.To complete our investigations, we requested additional information.Response received on (b)(6) 2021 and reassessment of the incident: "foreign body retained? yes" - did the patient retain a piece of anchor? yes.The patient retained a piece of the anchor.Half of the anchor is still in.Or the anchor was implanted without being broken? no.The anchor was implanted and it broke during implantation."both sutures broke off implant once item was inserted into patient's talus": to be able to analyze this incident, please report on the circumstance when the event occurred.When screwing in the implant the sutures got shredded and broke off.It looked like the sutures were grinded by the threads of the anchor.Did a delay in the procedure over 30 minutes occur that was related to the event? no.No defective product returned: do you have image (x-ray, mri, etc.) and/or photos of the sutures broken for analyze? no.Unable to return product because surgeon was unable to take broken implant out of patient without causing damage.Using the fixit on the talus / foot bone is out of indication: how was the fixit anchor used in this zone? the 4.5 tcp anchor was used as part of our "quattro brace" construct for lateral ankle instability repair."the patient retained a piece of the anchor.Half of the anchor is still in": did the surgeon use another anchor to complete surgery? no.According to the surgeon, did the piece of anchor in the patient would be likely to cause or contribute to serious injury? the surgeon is concerned that the half of the anchor that is still in patient is unstable and will ultimately fail.These first elements are being analysed.Follow up 1 result of compositcp 4.5mm investigations: no elements were returned to sbm and no photos were available.The anchors comply with manufacturing specifications, the plastification time and injection time were very stable, no material flow defect likely to degrade the material was encountered.The device was used outside its specifications.The medical device is intended to be used for reconstruction of the rotator cuff, and not to be implanted in a hard bone such as the talus.This indication is stipulated in the ifu / performance: "the compositcptm anchor systems in duosorb 30 are bioabsorbable.They serve as a support for healing of the rotator cuff tendons, which facilitates shoulder function recovery and reduces pain in patients".1st hypothesis: the punch tap was not used before the medical device was implanted.2nd hypothesis: the patient's bone is very hard, a size 5.5 should have been used.The expertise report was transmitted to our distributor.This complaint is closed.Follow up 2 / correction - incident in us there was an error regarding the specifications: the medical device is indeed intended to be used for the talus as well - this indication is stipulated in the us ifu (ankle/foot).1st hypothesis: a punch tap was not used before implantation of the device.2nd hypothesis: the patient's bone is very hard, an anchor size 5.5 should have been used.The revised expertise report was transmitted to our distributor.

Brand Name
FIXIT / COMPOSITCP THREADED ANCHOR SYSTEM
Common Device Name
SUTURE ANCHOR
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
MDR Report Key11775810
Report Number3004549189-2021-00005
Device Sequence Number19810996
Product Code MAI
UDI-Device Identifier03760154008242
UDI-Public03760154008242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110026108
Device Catalogue Number110026108
Device Lot Number183502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/08/2021
04/08/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/06/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JGRKNT SHORT RIGID SZ2 LOT 136900; JGRKNT SHORT RIGID SZ2 LOT 136900; JGRKNT SHORT RIGID SZ2 LOT 136900
Outcome Attributed to Adverse Event Other;
Patient Age48 YR